MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a carto 3 system and a map shift occurred without any patient movement.It was initially reported by the customer that at the end of the procedure the right oblique arc was manipulated and when returning to ep it was detected that the map had moved.The customer¿s reported map shift is not considered to be mdr reportable since this is normal or expected response from the system to movement.There is no system malfunction.On 18-nov-2025, additional information was received indicating the system didn't indicate any alerts.The displacement was noticed because we were mapping for the first time and performing an ablation.Subsequently, we wanted to remap, and when mapping the same area, the fast anatomical mapping (fam) was performed at a considerable distance.Later, we confirmed with fluoroscopy images that we were indeed in the same area but there was a measured the distance between maps at the end of the procedure of 8mm.The patient was under general anesthesia and did not move prior to detecting the map shift.The patient did not cough, there was no change in the patient¿s breathing or ventilation and the patients head/pillow and arms/mattress were not moved or repositioned.Post procedure troubleshooting found that during the procedure, when the c-arm was moved obliquely and the yellow patches disappeared.The location pad (lp) and the c-arm were repositioned, and the patches reappeared.The problem occurs because the c-arm is too close to the lp, causing magnetic interference.No other problems were reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a carto 3 system and a map shift occurred without any patient movement.Device evaluation details: the case logs were requested by the manufacturer in order to investigate the issue, however, the bwi representative confirmed that the data was no longer available.As such, no investigation could be performed.The complaint history of the system was reviewed, and no more similar problems were found since the issue occurred.The system is ready for use.The manufacturing record evaluation was performed on carto 3 system #(b)(6), and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 8-jan-2026, additional information was received to clarify the meaning of "the right oblique arc was manipulated''.It refers to "the manipulation of the c-arm of the angiograph in a 45º position.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CARTO 3 SYSTEM
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23802812
Report Number2029046-2025-04144
Device Sequence Number18069406
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(17)230920(10)3036709
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/29/2025
01/08/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/02/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown